Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 151, NWS Lubbock, TX

June 16, 2008Briscoe County, Hall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 16, 2008, 5:43 PM CDT for Briscoe County, Hall County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2008, 5:43 PM CDT (22:43 UTC)
Expired
Jun 16, 2008, 6:45 PM CDT
In force
62 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Briscoe County, TX, Hall County, TX

The radar

The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 10.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-410 J/kg
Mixed-layer LCL
2158 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:15 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 16, 3:15 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
315 PM CDT MON JUN 16 2008

.SHORT TERM...
20Z SFC ANALYSIS SHOWS A LOW BETWEEN KAMA AND TULIA...A TROUGH
EXTENDING SSWWD FROM THE LOW TOWARD OLTON TO DENVER CITY WHILE
ANOTHER BOUNDARY EXTENDED FROM THE LOW ESEWD TOWARD CHILDRESS. A
MORE SIGNIFICANT BAROCLINIC BOUNDARY WAS LOCATED FROM THE NRN TEXAS
PANHANDLE SEWD INTO WRN OKLAHOMA. ALSO OF NOTE IS UPSLOPE FLOW ONTO
THE MOUNTAINS OF CNTL AND NRN NM. TEMPERATURES NEAR 100F ACROSS THE
SRN HALF OF THE FCST AREA COMBINED WITH SFC DEW POINTS IN THE 40S
AND 50S RESULTING IN LIFTED INDICIES PUSHING -7. GIVEN THE
BOUNDARIES ACROSS THE AREA AND THE UPSLOPE FLOW AND WNW FLOW ALOFT
THERE A SEVERAL OPPORTUNITIES FOR CONVECTIVE INITIATION THIS AFTN.
MODELS SUGGEST THE BAROCLINIC BOUNDARY ACROSS THE ERN PANHANDLE AND
WRN OKLA WILL BE THE MAIN FOCUS...BUT COULD SEE ISOLATED TO
SCATTERED CONVECTION ALONG THE TWO BOUNDARIES IN THE FCST AREA LATE
THIS AFTN/EARLY EVENING. LATER THIS EVENING INTO THE OVERNIGHT
POTENTIAL EXISTS WITH CONVECTION OFF THE MOUNTAINS OR SOME OF THE
ERN PANHANDLE ACTIVITY GETTING INTO THE NERN ZONES. NOT EXCITED
ABOUT WIDESPREAD ACTIVITY TONIGHT...BUT POSSIBILITY EXITS. INERITED
20 TO 40 PCT POPS LOOK FINE WITH SOME ADJUSTMENT TO PREFERRED AREAS.

INVERTED-V THAT SHOWED UP ON 12Z SOUNDINGS SUGGEST THAT WIND WILL
ONCE AGAIN BE THE MAIN SEVERE WEATHER THREAT WITH HAIL SECONDARY AND
TORNADO POTENTIAL EXTREMELY LIMITED. WILL MENTION SEVERE POTENTIAL
IN GRIDS/ZONES.

MAY HAVE A RESIDUAL BOUNDARY IN THE FCST AREA AGAIN
TUESDAY...ESPECIALLY IF ORGANIZED CONVECTION CAN DEVELOP OVER THE
ERN PANHANDLE AND WRN OKLA WHILE MODELS SUGGEST MOUNTAINS AND HIGH
TERRAIN TO THE NW WILL BE FAVORED. BOUNDARY POTENTIAL WILL JUSTIFY
CONTINUING THE SLIGHT CHC ATTM. TEMPS WARM ONCE AGAIN. GUIDANCE
SEEMS A BIT COOL GIVEN NO SIG CHANGE IN OVERALL PATTERN. WILL RUN
TOWARD HIGHER FWC NUMBERS.

.LONG TERM...
NORTHWEST FLOW WILL CONTINUE TO PRODUCE A CHANCE OF MOSTLY
NIGHTTIME THUNDERSTORMS THROUGHOUT THE WEEK. CURRENTLY BELIEVE THAT
THE HIGHEST RAIN CHANCES MY BE TUESDAY AND WEDNESDAY NIGHTS...WITH
LESSER CHANCES THURSDAY AND FRIDAY...BUT CHANCES ON ANY PARTICULAR
DAY ARE OFTEN TIED TO CONVECTIVE BOUNDARIES FROM PRECEDING
CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  96  63  91  64 /  20  20  50  10  30
TULIA         65  92  65  90  66 /  30  20  50  10  30
PLAINVIEW     65  94  65  91  67 /  30  20  50  10  30
LEVELLAND     65  99  67  94  67 /  30  20  40  10  20
LUBBOCK       67  97  69  94  69 /  30  20  40  10  20
DENVER CITY   67  99  67  96  68 /  30  20  30  10  20
BROWNFIELD    66  99  68  95  68 /  30  20  40  10  20
CHILDRESS     70  92  71  93  70 /  40  20  50  10  30
SPUR          68  97  68  95  70 /  30  20  40  20  20
ASPERMONT     69  96  71  96  71 /  30  20  40  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/04

In the hours before

Special weather statement, Jun 16, 5:36 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
536 PM CDT MON JUN 16 2008

TXZ024-025-162315-
BRISCOE TX-HALL TX-
536 PM CDT MON JUN 16 2008

...STRONG THUNDERSTORM ACROSS BRISCOE COUNTY...

AT 532 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRISCOE COUNTY...OR ABOUT 16 MILES NORTHEAST
OF SILVERTON...MOVING SOUTHEAST AT 5 MPH. THIS STORM IS MOVING VERY
SLOWLY BUT MAY REACH WESTERN HALL COUNTY BY 6 PM.

SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:51 PM CDTSevere Thunderstorm WarningLUBChildress54 min
Jun 15, 8:35 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle55 min
Jun 15, 8:42 PM CDTTornado WarningLUBChildress, Cottle63 min
Jun 16, 6:46 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hall, Motley44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.